Alert archive / Missouri / Frost Advisories in 2015
Frost Advisory 3, NWS Kansas City, MO
NWS Kansas City, MO issued this frost advisory at Oct 17, 2015, 3:29 PM CDT for 10 counties in Missouri. It took effect at Oct 18, 2015, 3:00 AM CDT. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Oct 17, 2015, 3:29 PM CDT (20:29 UTC)
- In effect from
- Oct 18, 2015, 3:00 AM CDT
- Expired
- Oct 18, 2015, 8:00 AM CDT
- In force
- 5 hr
- Issued by
- NWS Kansas City, MO
Counties Adair County, MO, Chariton County, MO, Cooper County, MO, Howard County, MO, Linn County, MO, Macon County, MO, Putnam County, MO, Randolph County, MO, Schuyler County, MO, Sullivan County, MO
The radar
The Pleasant Hill radar (KEAX), 168 km from the middle of the area, began a volume at 20:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Topeka, KS (KFOE), launched 12:00Z, 8.5 hours before the alert went out and 261 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1811 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 25 m²/s²
- 0-3 km storm-relative helicity
- 169 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
582 WWUS73 KEAX 172029 NPWEAX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 329 PM CDT SAT OCT 17 2015 MOZ007-008-016-017-024-025-032-033-040-046-180430- /O.NEW.KEAX.FR.Y.0003.151018T0800Z-151018T1300Z/ PUTNAM-SCHUYLER-SULLIVAN-ADAIR-LINN MO-MACON-CHARITON-RANDOLPH- HOWARD-COOPER- INCLUDING THE CITIES OF...UNIONVILLE...LANCASTER...DOWNING... MILAN...GREEN CITY...KIRKSVILLE...BROOKFIELD...MACON...LA PLATA... SALISBURY...KEYTESVILLE...MOBERLY...FAYETTE...NEW FRANKLIN... BOONVILLE 329 PM CDT SAT OCT 17 2015 ...FROST ADVISORY IN EFFECT FROM 3 AM TO 8 AM CDT SUNDAY... THE NATIONAL WEATHER SERVICE IN KANSAS CITY/PLEASANT HILL HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 8 AM CDT SUNDAY. * TIMING...AREAS OF FROST FROM THE PRE-DAWN HOURS UNTIL JUST AFTER SUNRISE SUNDAY MORNING. * TEMPERATURE...MIDDLE 30S. * IMPACTS...SENSITIVE VEGETATION MAY BE DAMAGED OR KILLED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT WIDESPREAD FROST IS EXPECTED. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
2 follow-up statements
458 WWUS73 KEAX 180102 NPWEAX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 802 PM CDT SAT OCT 17 2015 MOZ007-008-016-017-024-025-032-033-040-046-180915- /O.CON.KEAX.FR.Y.0003.151018T0800Z-151018T1300Z/ PUTNAM-SCHUYLER-SULLIVAN-ADAIR-LINN MO-MACON-CHARITON-RANDOLPH- HOWARD-COOPER- INCLUDING THE CITIES OF...UNIONVILLE...LANCASTER...DOWNING... MILAN...GREEN CITY...KIRKSVILLE...BROOKFIELD...MACON...LA PLATA... SALISBURY...KEYTESVILLE...MOBERLY...FAYETTE...NEW FRANKLIN... BOONVILLE 802 PM CDT SAT OCT 17 2015 ...FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 8 AM CDT SUNDAY... * TIMING...AREAS OF FROST FROM THE PRE-DAWN HOURS UNTIL JUST AFTER SUNRISE SUNDAY MORNING. * TEMPERATURE...MIDDLE 30S. * IMPACTS...SENSITIVE VEGETATION MAY BE DAMAGED OR KILLED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT WIDESPREAD FROST IS EXPECTED. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
899 WWUS73 KEAX 181304 NPWEAX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 804 AM CDT SUN OCT 18 2015 MOZ007-008-016-017-024-025-032-033-040-046-181415- /O.EXP.KEAX.FR.Y.0003.000000T0000Z-151018T1300Z/ PUTNAM-SCHUYLER-SULLIVAN-ADAIR-LINN MO-MACON-CHARITON-RANDOLPH- HOWARD-COOPER- INCLUDING THE CITIES OF...UNIONVILLE...LANCASTER...DOWNING... MILAN...GREEN CITY...KIRKSVILLE...BROOKFIELD...MACON...LA PLATA... SALISBURY...KEYTESVILLE...MOBERLY...FAYETTE...NEW FRANKLIN... BOONVILLE 804 AM CDT SUN OCT 18 2015 ...FROST ADVISORY HAS EXPIRED... THE FROST ADVISORY THAT WAS IN EFFECT HAS EXPIRED. $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this frost advisory went out at Oct 17, 12:38 PM CDT, 2 hours 51 minutes earlier.
Area forecast discussion, Oct 17, 12:38 PM CDT, 2 hours 51 minutes before
AREA FORECAST DISCUSSION National Weather Service Kansas City/Pleasant Hill MO 1238 PM CDT SAT OCT 17 2015 .DISCUSSION... Issued at 341 AM CDT SAT OCT 17 2015 Early this morning, frost is being held at bay by mid-level clouds that have moved in over much of the CWA. The exception is across northeastern MO where temperatures are currently hovering in the upper 30s but are expected to drop into the mid 30s. It is here the best potential for frost exists. However, further west where cloud cover exists there may be enough holes in the clouds to allow patchy frost this morning. Frost chances will continue through 8AM-9AM before warming into the upper 30s and 40s. High pressure will remain in control over the area today providing for cool temperatures. Expect highs in the mid 50s to lower 60s. Tonight, high pressure will shift slowly eastward and winds will be on the increase out of the southeast, especially over the western CWA where lows will be held in the low to mid 40s. Further east, winds may remain light enough for temperatures to drop into the mid 30s and allowing for the potential for frost again Sunday morning. WAA will be underway during the day Sunday as an upper level ridge builds in the region from the Plains. This will allow temperatures to rise into the low 60s to near 70. Unfortunately with recent dry conditions, gusty winds, and RH values in the mid 20s to lower 30s, fire danger may be a concern on Sunday afternoon. This will also be the case on Monday as temperatures will be even warmer with highs in the mid 70s to near 80 with strong SW winds. A red flag warning may be needed on Monday. Monday night a quick moving upper level shortwave will move through the Great Lakes region and force a cold front towards the local area. Models still disagree on how far south the front will make it. Consequently, have slight chance PoPs in the forecast from Tuesday into Wednesday night. Recent model trends however, do want to keep the front north of the area with the best chance of precipitation across the northern CWA. Temperatures on Tuesday and Wednesday will remain in the mid to upper 70s. Conditions will remain mild on Thursday ahead of the next system in the form of an upper level trough expected to bring precipitation to the area on Friday. && .AVIATION...(For the 18Z TAFS through 18Z Sunday Afternoon) Issued at 1236 PM CDT SAT OCT 17 2015 VFR conditions will continue with broken mid level cloudiness gradually lowering from 10k ft to 6k ft as it spreads east across west central MO this afternoon/evening, reaching central MO by Sunday morning. Winds will veer slowly to the southeast Sunday morning and increase above 12kts. && .EAX Watches/Warnings/Advisories... KS...NONE. MO...NONE. && DISCUSSION...73 AVIATION...MJ
Hazardous weather outlook, Oct 17, 4:24 AM CDT, 11 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 424 AM CDT SAT OCT 17 2015 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-180930- ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS- ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER- HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-BUCHANAN-CLINTON- CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL-CHARITON- RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS- COOPER-BATES-HENRY- 424 AM CDT SAT OCT 17 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...TODAY AND TONIGHT PATCHY FROST MAY BE POSSIBLE THIS MORNING...ANY SENSITIVE VEGETATION WILL NEED TO BE PROTECTED TO AVOID DAMAGE OR BEING KILLED. MORE DETAILED INFORMATION CAN BE ACCESSED AT... HTTP://WWW.WEATHER.GOV/EAX/HWO .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY ELEVATED FIRE DANGER WILL BE POSSIBLE SUNDAY AND MONDAY. MORE DETAILED INFORMATION CAN BE ACCESSED AT... HTTP://WWW.WEATHER.GOV/EAX/HWO
Nearby
Frost Advisories in Missouri, 2015Every frost advisory in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.